MAUDE Adverse Event Report: IN2BONES SAS TRIWAY

IN2BONES SAS TRIWAY
Model Number N02 00020 / N02 00001 / N02 00005 / N02 00003
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The triway® tibiotalocalcaneal (ttc) arthrodesis system is a unique nail system for ankle arthrodesis providing a high stability and rigid fixation.The system is composed of an angulated nail available in several sizes (diameter 10, 11, 12mm, lengths from 160mm to 250mm) and different screws for bony fixation.Event description: surgeon reported that : "opening of the complaint today because i have just learned of the patient's recovery on 01/31.During surgery on 01/27: control of the sights before implantation ok.Difficulties with the ibs 6.5 transfocal screw whose drill bit comes up against the nail.Dismantling rechecks targets = the drill bit seems slightly deviated but passes through the ibs screw hole.Second edit/same result.Placement of the screw after several manipulations.At the op checkpoint, the calca screw is not the highlight.It appears that the triway guide is defective.Mail made to logistics to isolate the guide upon his return to ecully.A second ancillary worker leaves today for the recovery of the 31st." additional information are to be collected and investigation are in progress.
 
Additional Manufacturer Narrative
Device history record of batches 1903192, 2103174, 2012142 and 2001072 were reviewed.No non-conformity which might explain the complaint was determined.For the batch 1903192 (locking screw), two exemption request were recorded: dd1902-17 about an absence of the norm astm f899 on the raw material certificats dd1902-28 about the dimensional check of the piece and an aesthetics issue.Screws were sent back to the supplier to a new dimensional check and alteration if needed.Batch was compliant after control and then released.For the batch 2103174 (targeting jig), an exempltion request was recorded: dd2108-01 about a hole diameter (9h7) too long inside the cross of the targeting jig due to a drilling defect in the supplier.There was no impact on the regulations and on the product performance and safety.For the batch 2012142 (index lock), 2 suppliers non-conformities were recorded: ncf2103-30 about one piece with defect, after alteration by the supplier, the piece was compliant and was released with the batch ncf2103-32 about 2 pieces with sliding issue.After alteration by the supplier, the 2 pieces were compliant and they were released.For the batch 2001072 (connector), one exemption request was recorded: dd2002-28 about a hole diameter d3 too tight on one piece, an additional check before release was performed.The pieces's inspection was compliant also the batch was released.Then, the semi-finished products used for the finished products batch of targeting jig were reviewed (of-30291 corresponding to the batch 2103174).The results of this batch was conform to the specifications.All the controls, including the dimensional checks are compliant.The involved batches were released according to the specifications.A similar complaint was recorded under reference (b)(4), however the root cause is different (non-determined).The involved pieces was received at in2bones on 10-feb-2025 and was inspected with the r&d team.The set was received and assembled by the r&d team.Then, the set were assessed using ecme nail from quality control department.The issue detected during the surgery was not recreated.As assessed by the r&d department, no issue was detected on the set also the design is not questioned.Additional information from the sales representative indicates the cause of the event.No issue occurred during the targeting jig assembly.Then, according to the surgical technique reference st-dig-triway-eu-en-082023, after the nail insertion, subtalar screw must be prepared by inserting a k-wire and a k-wire guide.This instrument must stay during the calcaneal screw preparation and insertion.In this case, the k-wire from the subtalar screw preparation was removed by the surgeon before the calcaneal screw insertion.This lead to a slight move of the foot with the targeting jig which results to screw which didn't reach the hole.Investigation of this complaint shows that: no non-conformities which might explain the complaint were found on the batches used the assembly of the involved pieces by our r&d team shows not issue the design is not questioned information bring later by the sales representatives indicated that it is a use issue, surgical technique wasn't followed.The root cause of this event is an use cause: the surgical technique was not followed.
 
Event or Problem Description
The triway® tibiotalocalcaneal (ttc) arthrodesis system is a unique nail system for ankle arthrodesis providing a high stability and rigid fixation.The system is composed of an angulated nail available in several sizes (diameter 10, 11, 12mm, lengths from 160mm to 250mm) and different screws for bony fixation.Event description: surgeon reported that: "opening of the complaint today because i have just learned of the patient's recovery on (b)(6).During surgery on (b)(6): control of the sights before implantation ok.Difficulties with the ibs 6.5 transfocal screw whose drill bit comes up against the nail.Dismantling rechecks targets = the drill bit seems slightly deviated but passes through the ibs screw hole.Second edit/same result.Placement of the screw after several manipulations.At the op checkpoint, the calca screw is not the highlight.It appears that the triway guide is defective.Mail made to logistics to isolate the guide upon his return to ecully.A second ancillary worker leaves today for the recovery of the (b)(6)." additional information was provided: it is reported that: type of procedure is ankle artrodesis.Patient/user outcome from adverse event is prolonged hospitalization (length of time), until revision scheduled on (b)(6) 2025.Surgery was completed no alternate device used to complete the surgery.Note: this complaint (b)(4) (first event during the first surgery) is linked to the complaint (b)(4) (revision).Products returned by the hospital were received at in2bones ra dpt on 10-feb-2025.The following product information was retrieved upon receipt of returned products: reference: designation: lot number: quantity: n02 00020, index tab, 1903192, 1, n02 00001, targeting jig, 2103174, 1, n02 00005, index lock, 2012142, 1, n02 00003, connector, 2001072, 1.

Brand Name
TRIWAY
Common Device Name
TRIWAY
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 60130
FR  60130
Manufacturer (Section G)
IN2BONES SAS
28 chemin du petit bois
batiment 2
ecully, 69130
FR   69130
Manufacturer Contact
martin geertsema
28 chemin du petit bois
batiment 2
ecully, 69130
FR   69130
MDR Report Key21492069
Report Number3010470577-2025-01241
Device Sequence Number3956466
Product Code FZX
UDI-Device Identifier03760225717899
UDI-Public3760225717899
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173811
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN02 00020 / N02 00001 / N02 00005 / N02 00003
Device Lot Number1903192 / 2103174 / 2012142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown